Tags: Osteoporosis | osteoporosis | drugs | stability | gait

Can Osteoporosis Drugs Affect My Stability?

By    |   Friday, 11 Apr 2014 10:13 AM

Question: I have been taking Boniva for about 10 years and now I can hardly walk straight. What would you suggest I take, if I were your wife?
 
Dr. Hibberd's answer:
 
Boniva is used for osteoporosis.  It does not usually cause a loss of balance or neurological problems. It may cause muscle pain and pain in arms and legs. If your gait is unsteady, you must consider that this may be a drug effect and probably would be wise to suspend Boniva use.
 
Osteoporosis management is a long-term proposition, and interruption for several months should not be problematic.  See your physician for alternative treatment strategies for your osteoporosis and well as a neurological and orthopedic evaluation to assess your gait disorder as soon as possible.

© 2017 NewsmaxHealth. All rights reserved.

 
1Like our page
2Share
Dr-Hibberd
Boniva, used for osteoporosis, does not usually cause a loss of balance or neurological problems, but can have side effects.
osteoporosis, drugs, stability, gait
125
2014-13-11
Friday, 11 Apr 2014 10:13 AM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved